Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 50, NWS Atlanta, GA

October 3, 2015Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 3, 2015, 10:30 PM EDT for Dawson County, Forsyth County, Georgia. It took effect at Oct 4, 2015, 7:37 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Oct 3, 2015, 10:30 PM EDT (02:30 UTC)
In effect from
Oct 4, 2015, 7:37 AM EDT
Expired
Oct 4, 2015, 9:52 PM EDT
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dawson County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1). The gauge peaked at 11.53 ft at Oct 4, 2015, 6:00 AM EDT.

actionminormoderate5101510/0410/0510/06
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WGUS42 KFFC 040230
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT SAT OCT 3 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Etowah River near Dawsonville  affecting Dawson and Forsyth 
  Counties

  Broad River near Carlton affecting Elbert...Madison and Oglethorpe
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC085-117-041630-
/O.NEW.KFFC.FL.W.0050.151004T1137Z-151005T0152Z/
/DWSG1.1.ER.151004T1137Z.151004T1800Z.151004T1952Z.NO/
1030 PM EDT SAT OCT 3 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Etowah River near Dawsonville .
* From Sunday morning until Sunday evening.
* At 10 PM Saturday the stage was 8.7 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by Sunday morning and continue
  to rise to near 13.5 feet by early afternoon tomorrow.The river 
  will fall below flood stage by tomorrow evening.
* At 14 feet...Moderate flooding begins in northwest Forsyth 
  county. Old Federal Road begins to flood and Nicholson Road is 
  closed off to residents. Minor flooding continues in south Dawson 
  county.
* This crest compares to a previous crest of 13.3 feet on Jan 6 2009.
  

&&

LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
      3434 8427 3440 8417             

$$

GAC105-195-221-041630-
/O.NEW.KFFC.FL.W.0051.151004T1513Z-151005T0750Z/
/CARG1.1.ER.151004T1513Z.151004T1800Z.151005T0150Z.UU/
1030 PM EDT SAT OCT 3 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Broad River near Carlton.
* From Sunday morning until late Sunday night.
* At 9 PM Saturday the stage was 6.2 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 15 feet.
* Forecast to rise above flood stage by late morning Sunday and 
  continue to rise to near 15.6 feet by tomorrow  afternoon.The 
  river will fall below flood stage by late evening tomorrow.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  and fields begin upstream and downstream from the gage on the 
  Georgia Highway 72 bridge. A sand dredge operation on the left bank
  near the gage will become affected. A portion of Roy Wood Road will
  be flooded with a few feet of water and the dirt parking lot of the
  Broad River Outpost for Canoes and Kayaks will begin to flood. A 
  wooden pier and portions of the yard behind an assisted living home
  off of Roy Wood Road will be flooded.
* This crest compares to a previous crest of 15.9 feet on Dec 3 2009.
  

&&

LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
      3402 8300 3414 8312             

$$
1 follow-up statement
275 
WGUS82 KFFC 041318
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 AM EDT SUN OCT 4 2015

...The Flood Warning is cancelled for the following river in 
Georgia...
 
  Etowah River near Dawsonville affecting Dawson and Forsyth 
  Counties

 
GAC085-117-041418-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-151005T0152Z/
/DWSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM EDT SUN OCT 4 2015

The Flood Warning is cancelled for
  The Etowah River near Dawsonville .
* This takes affect immediately.
* At 900 AM Sunday the stage was 11.2 feet...and falling.
* Flood stage is 13 feet.
* The river will continue to fall.
* At 11 feet...Bankfull is reached on the river in south Dawson 
  county. Some minor flooding begins in pasture lands of northwest 
  Forsyth county and water approaches low areas of Nicholson Road. 


&&

LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
      3434 8427 3440 8417             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 3, 8:28 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 3, 8:28 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT SAT OCT 3 2015

.UPDATE...
NO CHANGES TO THE FLASH FLOOD WATCH. THE POSSIBILITY FOR
FLOODING OR FLASH FLOODING CONTINUES OVERNIGHT.

ONLY TWEAKED THE POPS TO PUT HIGHER POPS A LITTLE FARTHER SOUTH
OVER THE WESTERN COUNTIES. OTHERWISE SHOWERS...HEAVY AT TIMES
FOR MAINLY N GA...WILL CONTINUE OVERNIGHT.

FORECAST LOW TEMPERATURES GENERALLY CLOSE TO NORMAL.

BDL

&&

.PREV DISCUSSION... /ISSUED 655 PM EDT SAT OCT 3 2015/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

RADAR TRENDS CONTINUE TO SHOW PLUME OF MODERATE TO HEAVY
PRECIPITATION STREAMING NORTH UP THE EASTERN SIDE OF THE FORECAST
AREA...AND SPREADING WEST. MEDIUM RANGE MODELS HAVE BACKED OFF THE
QPF TOTALS SOMEWHAT BUT THEY ARE STILL FAIRLY HIGH AND I DO NOT
ANTICIPATE ANY BIG CHANGES TO MY QPF GRIDS...OR TO THE CURRENT
WATCH. MEDIUM RANGE AND HIGH-RES MODELS STILL INDICATING THAT THE
GENERAL NORTH/SOUTH AXIS OF PRECIPITATION WILL ROTATE
COUNTERCLOCKWISE BECOMING MORE NORTHWEST/SOUTHEAST OR EVEN WEST/EAST
ORIENTED THROUGH THE EVENING AND THE OVERNIGHT PERIOD. WILL HAVE A
FAIRLY DECENT GRADIENT IN THE POP GRID FROM SOUTHWEST TO NORTH. THE
UPPER LOW IS STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH SUNDAY WITH
THE AXIS OF HEAVIER PRECIPITATION SHIFTING EAST SUNDAY AS WELL.

20

LONG TERM /MONDAY THROUGH SATURDAY/...

ASIDE FROM A FEW MINOR UPDATES TO POPS ON MONDAY INTO TUESDAY...NO
MAJOR CHANGES WERE MADE TO THE LONG TERM. THERE WILL STILL BE
THE CHANCE FOR LINGERING SHOWERS ON MONDAY FOR EASTERN GEORGIA AS
THE UPPER LOW CONTINUES TO PULL SOME MOISTURE INTO THE AREA. THE
REGION WILL FINALLY START TO DRY OUT IN EARNEST NEXT WEEK AS THE
CLOSED LOW PUSHES OFFSHORE WITH DRY AND TEMPERATE CONDITIONS FOR
SEVERAL DAYS. MODELS DIVERGE SIGNIFICANTLY BY NEXT WEEKEND WITH THE
EVOLUTION OF THE UPPER LOW OVER THE SOUTHWEST U.S. AND ANY
POTENTIAL IMPACT FOR OUR AREA.

RW

PREVIOUS LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

MODELS IN FAIR AGREEMENT ON CLOSED UPPER LOW CIRCULATING VICINITY
OF SOUTHEAST GA OR JUST OFF SHORE AT THE START OF THE PERIOD.
EASTERLY FLOW AND A CONNECTION TO JOAQUIN STILL EVIDENT...BUT THE
BULK OF THE HEAVIER RAIN STILL LOOKS LIKE IT WILL BE ACROSS THE
CAROLINAS SUNDAY NIGHT. LIKELY POPS LOOK OKAY SUNDAY NIGHT FOR THE
FAR NORTHEAST WITH LOWER POPS ELSEWHERE. UPPER LOW PULLING TO THE
NORTHEAST MONDAY AND MONDAY NIGHT SHOULD DIMINISH RAIN CHANCES FOR
THE FORECAST AREA. UPPER RIDGE EXPECTED TO BUILD ACROSS THE
SOUTHEAST TUESDAY THROUGH THE END OF THE WEEK. HAVE CONTINUED
WITH DRY WEATHER DURING THAT TIME.

41

&&

AVIATION...
00Z UPDATE...
IFR-MVFR CEILINGS AND IFR-VFR AND HIGHLY VARIABLE VSBYS EXPECTED
AT THE TAF SITES THROUGH TONIGHT. INCREASING MODERATE TO HEAVY
SHOWERS OVER THE N AND E. ISOLATED THUNDERSTORMS POSSIBLE. SURFACE
WINDS OUT OF THE NW-NE AT 6-12 KTS WITH GUSTS 15-20KTS OVERNIGHT.
AND SUNDAY. SLIGHTLY HIGHER AT ATL SUNDAY.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE FOR VSBYS AND DURATION OF SHOWERS.
MEDIUM CONFIDENCE FOR CEILINGS AND WIND DIRECTION.
HIGH CONFIDENCE FOR WIND SPEEDS.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  67  60  69 / 100  90  70  30
ATLANTA         58  69  61  71 /  80  80  40  20
BLAIRSVILLE     59  70  58  71 / 100  80  40  20
CARTERSVILLE    58  72  61  73 /  90  80  30  10
COLUMBUS        58  71  62  72 /  60  50  40  10
GAINESVILLE     58  68  60  69 / 100  90  50  20
MACON           57  70  63  71 /  60  60  50  20
ROME            59  74  60  75 /  90  70  30  10
PEACHTREE CITY  58  68  61  71 /  80  70  40  10
VIDALIA         60  72  62  72 /  50  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...CATOOSA...CHEROKEE...CLARKE...
DADE...DAWSON...FANNIN...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...JACKSON...JEFFERSON...
LUMPKIN...MADISON...MORGAN...MURRAY...OCONEE...OGLETHORPE...
PICKENS...PUTNAM...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...BDL
Hazardous weather outlook, Oct 3, 8:37 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT SAT OCT 3 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
837 PM EDT SAT OCT 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

MINOR FLOODING IS MORE LIKELY AS WE GET INTO THE OVERNIGHT HOUR...PRIMARILY
OVER EASTERN SECTIONS AS WIDESPREAD RAIN AND ISOLATED
THUNDERSTORMS INCREASE IN COVERAGE AND INTENSITY.

WEATHER HAZARDS EXPECTED...

HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...AREAL FLOODING AND
RIVER FLOODING. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED IN
ISOLATED THUNDERSTORMS.

DISCUSSION...

AN UPPER LOW OVER THE SOUTHEAST COMBINED WITH DEEP TROPICAL
MOISTURE WILL PRODUCE WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ACROSS
NORTH AND CENTRAL GEORGIA. HEAVY RAINFALL AMOUNTS MAY LEAD TO
INSTANCES OF FLASH FLOODING. REFER TO THE LATEST FLASH FLOOD
WATCH FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN UPPER LOW PRESSURE AREA WILL CONTINUE TO PRODUCE WIDESPREAD
RAINFALL THROUGH SUNDAY. RAIN WILL DIMINISH LATE SUNDAY INTO
MONDAY AS THE LOW MOVES EAST OF THE STATE. STORM TOTALS ARE
EXPECTED TO RANGE FROM 3 TO 5 INCHES OVER MUCH OF THE EASTERN
PORTION OF GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 8:44 PM EDTAreal Flood WarningFFCBanks12 hr
Oct 3, 9:58 PM EDTAreal Flood WarningFFCDawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more12 hr
Oct 3, 10:30 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe29 hr
Oct 3, 10:34 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Oct 4, 1:12 AM EDTAreal Flood WarningFFCWilkes9 hr
Oct 4, 5:45 AM EDTSpecial Weather StatementFFCBanks, Clarke, Hall, Jackson, Madison60 min
Oct 4, 5:57 AM EDTSpecial Weather StatementFFCBanks, Clarke, Hall, Jackson, Madison48 min
Oct 4, 6:21 AM EDTSpecial Weather StatementFFCBarrow, Forsyth, Gwinnett, Oconee, Walton54 min
Oct 4, 6:49 AM EDTSpecial Weather StatementFFCBanks, Hall, Jackson, Lumpkin, White56 min
Oct 4, 7:58 AM EDTSpecial Weather StatementFFCBanks, Hall, Jackson, Lumpkin, White77 min
Oct 4, 9:27 AM EDTSpecial Weather StatementFFCBanks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more2 hr
Oct 4, 11:26 AM EDTSpecial Weather StatementFFCBanks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more3 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.